I have been battling anxiety induced insomnia for 3 months. I am currently on 30mg paxil and trazodone to help me sleep. I have been on trazodone for 4 weeks. I first started taking 50, then tried 75, then 100mg. All dosing levels worked to an extent but only got me 4-6 hours of sleep. So that is why I tried to increase it. My doctor told me to try increasing to 150 and up to 200 slowly. At any rate, for the last three nights I have tried 125 and 150 and slept WORSE! Last night I took 150 and it felt like I took nothing at all. This was the first time Trazodone failed to put me to sleep at ANY dosage. My question, does Trazodone at higher dosages actually start to work against you trying to sleep? BTW... I am a 39 year old male in excellent health. Don't drink, don't smoke... just want a good night sleep.
I empathize with your lack of sleep, it can affect many things in your life. You can only try reducing your dose with your doctor permission of course to see if that helps. If you still get only 4-6 hrs then you may want to see what other options your doctor may have for sleep aids. I take amitriptyline low dose 12.5 mg for sleep and it works for me when I need it. But everyone is different and it may be contraindicated if you are taking Paxil. Talk to your doctor.
Hope you get some good Zzzzzs soon :)
The higher doses are for the treatment of depression.
You probably need a combo:
One to put you to sleep and another to keep you asleep.
Lorazepam 1-2mg and trazodone 100mg was recommended for me.
Make sure you do not have sleep apnea.
You are young and in good health.
Are you under some kind of stress?
Are you using good sleep hygiene?
It may be good to go for a sleep study before this becomes chronic.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Oct 2009 • 6 answers
Posted 21 Nov 2011 • 4 answers
Posted 25 Oct 2013 • 3 answers
Posted 5 Feb 2016 • 7 answers
Hi-I'm in 10 mg of Lexapro and a tiny amount of trazodone for sleep. It's basically a scrapping of..
Posted 30 Jul 2017 • 1 answer